Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 11, 2012, 4:57 PM EDT for Orange County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 4:57 PM EDT (20:57 UTC)
- Expired
- Aug 11, 2012, 6:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410
WWUS82 KMLB 112057
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT SAT AUG 11 2012
FLZ045-046-053-144-112200-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
457 PM EDT SAT AUG 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...ORANGE
COUNTY...NORTHERN OSCEOLA COUNTY...SOUTHWESTERN SEMINOLE COUNTY...
* UNTIL 600 PM EDT.
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
LAKE LOUISA TO 15 MILES WEST OF POINCIANA PLACE...MOVING EAST AT 10
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MAGIC KINGDOM...BAY HILL...LAKE BUENA
VISTA...INTERSTATE 4...US 192...CELEBRATION...AND DOCTOR PHILLIPS.
THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2864 8173 2874 8115 2819 8101 2809 8146
2814 8146 2814 8153 2820 8153 2826 8156
2826 8166 2834 8167 2835 8178
TIME...MOT...LOC 2055Z 263DEG 9KT 2852 8169 2829 8168
2811 8171
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:18 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 11, 3:18 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EDT SAT AUG 11 2012 .DISCUSSION... CURRENTLY/TONIGHT...THE EAST COAST SEA BREEZE HAS DEVELOPED AND WILL MOVE SLOWLY INLAND...REMAINING NEAR THE COASTAL COUNTIES. OUTFLOW FROM SCATTERED STORMS ALONG THE MORE ACTIVE WEST COAST BREEZE WILL EVENTUALLY COLLIDE WITH THE EAST COAST BREEZE WITH A FEW STRONGER STORMS POSSIBLE NEAR TO JUST WEST OF I-95 TOWARD SUNSET. CONVECTION EXPECTED TO MOVE OFFSHORE AND WEAKEN INTO THE EVENING WITH RAIN CHANCES ENDING OVER LAND BY MIDNIGHT. LINGERING ISOLATED SHOWERS/STORMS HOWEVER SHOULD CONTINUE OVER THE COASTAL WATERS OVERNIGHT. CLOUD COVER WILL DECREASE...BECOMING MOSTLY CLEAR TO PARTLY CLOUDY WITH LOWS IN THE LOW/MID 70S. SUNDAY...UPPER LEVEL TROUGH OVER THE EASTERN U.S. WILL WEAKEN INTO TOMORROW...ALLOWING THE DEEP LAYER RIDGE THAT HAS BEEN SUPPRESSED SOUTH OF THE AREA TO BEGIN BUILDING NORTHWARD OVER SOUTH FLORIDA. SOUTHWEST FLOW WILL WEAKEN AS THE RIDGE SHIFTS NORTH BUT WILL STILL MAINTAIN HIGH MOISTURE VALUES OVER THE AREA. SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG THE INLAND MOVING SEA BREEZE BOUNDARIES WITH A FEW STRONG STORMS ALONG LATE DAY BOUNDARY COLLISIONS OVER EAST CENTRAL FLORIDA. HIGHS WILL REACH THE LOW 90S BEFORE INCREASING CONVECTION/CLOUD COVER LATER IN THE DAY BEGIN TO COOL OFF TEMPS. MON-FRI...RIDGE LIFTS NORTHWARD OVER CENTRAL FLORIDA INTO EARLY NEXT WEEK...BRIEFLY MOVING SOUTHWARD AGAIN DURING MID WEEK AS AN UPPER LEVEL TROUGH REDEVELOPS OVER THE EASTERN CONUS. WEAK SOUTH TO SOUTHWEST FLOW KEEPS DEEPER MOISTURE OVER THE AREA THROUGH MUCH OF THE WORK WEEK WHICH WILL ALLOW FOR SCATTERED AFTERNOON SHOWERS AND STORMS EACH DAY. WILL KEEP POPS IN THE 30 TO 50 PERCENT RANGE THROUGH THE FORECAST PERIOD. TEMPS WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOW/MID 70S. && .AVIATION...TEMPO IFR/MVFR IN SCT SHRA/TSRA ALONG SEA BREEZE BOUNDARIES/COLLISIONS...MAINLY THROUGH 00Z. LINGERING CONVECTION SHOULD PUSH OFFSHORE AND WEAKEN BY 04Z WITH VFR CONDS EXPECTED OVERNIGHT. REDEVELOPMENT OF TEMPO IFR/MVFR AGAIN TOMORROW AFT IN SCT SHRA/TSRA. && .MARINE...HIGH PRESSURE RIDGE WILL REMAIN OVER CENTRAL/SOUTH FLORIDA OVER THE NEXT SEVERAL DAYS WITH FAVORABLE BOATING CONDITIONS GENERALLY EXPECTED. WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHWEST BELOW 15 KNOTS WITH SEAS RANGING FROM 1-3 FEET NEARSHORE TO 2-4 FEET OFFSHORE. MOISTURE WILL REMAIN HIGH ENOUGH TO KEEP A CHANCE FOR SHOWERS AND STORMS EACH DAY. A FEW OFFSHORE MOVING STORMS WILL ALSO BE POSSIBLE EACH AFTERNOON DUE TO A WEAK WEST TO SOUTHWEST STEERING FLOW. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 75 92 / 20 30 20 30 MCO 75 93 76 94 / 20 40 20 30 MLB 74 90 75 91 / 20 40 20 30 VRB 73 90 74 91 / 20 50 20 30 LEE 76 94 75 95 / 20 40 20 30 SFB 76 94 76 95 / 20 40 20 30 ORL 76 93 76 95 / 20 40 20 30 FPR 73 90 73 91 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE...WEITLICH AVIATION...GUSEMAN RADAR/IMPACT WEATHER...CRISTALDI
Hazardous weather outlook, Aug 11, 11:11 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1111 AM EDT SAT AUG 11 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1111 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A MID TO UPPER LEVEL TROUGH OVER THE EASTERN U.S. WILL KEEP THE ATLANTIC HIGH PRESSURE RIDGE SUPPRESSED OVER SOUTH CENTRAL FLORIDA TODAY. THIS WILL RESULT IN A SOUTH TO SOUTHWEST WIND FLOW OF DEEP TROPICAL MOISTURE OVER THE AREA...AND DAYTIME HEATING WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS ALONG SEA AND LAKE BREEZE BOUNDARIES. A NORTH TO NORTHEAST STORM MOTION OF 5 TO 10 MPH IS EXPECTED. ISOLATED STRONG STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...AND WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE. .FLOOD IMPACT... MOISTURE LEVELS WILL BE HIGHER TODAY AND STORM MOTION WILL REMAIN SLOW...SO A FEW MORE AFTERNOON STORMS SHOULD PRODUCE LOCAL RAIN AMOUNTS TO AROUND 3 INCHES. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS DURING THE AFTERNOON AND EVENING WILL MOVE NORTH TO NORTHEAST AT 5 TO 10 MPH OVER THE MAINLAND AND CROSS THE COASTLINE. ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 34 KNOTS ALONG WITH TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP LAYER MOISTURE IS FORECAST TO REMAIN ABOVE NORMAL THROUGH THE MIDDLE OF NEXT WEEK AND A LIGHT SOUTHWEST STEERING FLOW WILL CONTINUE. THEREFORE..SCATTERED AFTERNOON STORMS ARE EXPECTED ACROSS MOST SECTIONS. .SPOTTER INFORMATION STATEMENT... A FEW STRONG STORMS MAY PRODUCE MINOR DAMAGE SO SPOTTERS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND SELF ACTIVATE IF NECESSARY. LASCODY/CRISTALDI
In the hours before
Special weather statement, Aug 11, 4:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT SAT AUG 11 2012
FLZ045-046-053-144-112200-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
457 PM EDT SAT AUG 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...ORANGE
COUNTY...NORTHERN OSCEOLA COUNTY...SOUTHWESTERN SEMINOLE COUNTY...
* UNTIL 600 PM EDT.
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
LAKE LOUISA TO 15 MILES WEST OF POINCIANA PLACE...MOVING EAST AT 10
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MAGIC KINGDOM...BAY HILL...LAKE BUENA
VISTA...INTERSTATE 4...US 192...CELEBRATION...AND DOCTOR PHILLIPS.
THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2864 8173 2874 8115 2819 8101 2809 8146
2814 8146 2814 8153 2820 8153 2826 8156
2826 8166 2834 8167 2835 8178
TIME...MOT...LOC 2055Z 263DEG 9KT 2852 8169 2829 8168
2811 8171
MOSESNearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.